Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 235, NWS Louisville, KY

October 5, 2000Harrison County, Washington County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Oct 5, 2000, 9:25 PM EDT for Harrison County, Washington County, Indiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2000, 9:25 PM EDT (01:25 UTC)
Expired
Oct 5, 2000, 9:45 PM EDT
In force
20 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Harrison County, IN, Washington County, IN

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 060126
SVRSDF
INC061-175-060145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
925 PM EDT THU OCT 5 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA
  SOUTHERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 945 PM EDT(845 PM EST)

* AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MILLTOWN...OR ABOUT 30 MILES WEST OF
  LOUISVILLE...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FREDERICKSBURG...HANCOCK CHAPEL...ORGAN SPRINGS...RAMSEY AROUND 930
  PM EDT
  BRADFORD...CENTRAL BARREN...PALMYRA AROUND 835 PM EST
  BYRNEVILLE...MARTINSBURG AROUND 840 PM EST

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL.  
IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY 
STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED 
POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:40 PM EDT, 5 hours 45 minutes earlier.

Area forecast discussion, Oct 5, 3:40 PM EDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT THU OCT 5 2000

MAIN FORECAST CHALLENGES THIS AFTERNOON INVOLVE THE RAIN CHANCES
TONIGHT AND FRIDAY AND TEMPERATURES WITH THE COLD AIR COMING IN FOR
THE WEEKEND.

MODELS BRING FRONT SOUTH ACROSS KENTUCKY OVERNIGHT WITH SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT. SHOWERS WILL
ALSO LINGER BEHIND THE FRONT. SPOTTY SHOWERS TRYING TO DEVELOP AT
MID AFTERNOON TO THE WEST AND NORTHWEST OF KY AND THESE SHOULD
CONTINUE TO DEVELOP DURING THE LATE AFTERNOON AND CONTINUE TONIGHT
AS COLD FRONT APPROACHES. WITH UNSTABLE AIR (DEW POINTS RISING INTO
THE 60S) AND STRONG DYNAMICS A FEW SEVERE THUNDERSTORMS WILL BE
POSSIBLE NEAR AND AHEAD OF THE FRONT.

THE PUSH OF COLDER AIR WILL BEGIN ON SATURDAY WITH HIGHS SOME 20
DEGREES COOLER THAN TODAY. EVEN COLDER AIR WILL ARRIVE FOR SUNDAY
WITH HIGHS NOT EXPECTED TO CLIMB MUCH ABOVE 40 DEGREES. MODELS
INDICATE MONDAY NIGHT TEMPS WILL DROP TO RECORD OR NEAR RECORD LOWS
WITH LOWS IN THE 20S. WITH HIGH PRESURE BUILDING INTO THE AREA...
WINDS WILL DIMINISH ALLOWING SKIES TO CLEAR AND TEMPERATURES TO
PLUMMET.

.SDF...NONE.

SCHOLZ

In the hours before

Local storm report, Oct 5, 6:40 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT THU OCT 05 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    (SDF)STANIFORD FLD LUISVI KY   WIND DAMAGE
10/05/00   JEFFERSON                      TREES AND POWER LINES
                                          DOWN COUNTYWIDE.
                                          REPORTED BY FIRE AND
                                          RESCUE.
Local storm report, Oct 5, 7:07 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
707 PM EDT THU OCT 05 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    FERN CREEK                KY   WIND DAMAGE
10/05/00   JEFFERSON                      TREES AND POWER  LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Oct 5, 7:15 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT THU OCT 05 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0715 PM    3 S SHELBYVILLE           KY   .75 INCH HAIL
10/05/00   SHELBY                         REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Oct 5, 7:20 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT THU OCT 05 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    3 S SHELBYVILLE           KY   WIND DAMAGE
10/05/00   SHELBY                         NUMEROUS TREES DOWN.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Oct 5, 7:47 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
747 PM EDT THU OCT 05 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0740 PM    FRANKFORT                 KY   WIND DAMAGE
10/05/00   FRANKLIN                       NUMEROUS TREES AND
                                          POWER LINES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.